The Garden Community for Garden Lovers



Wow! Now I know why I love this website. So kind of you to be so sympathetic and understanding especially as you have problems of your own. Thank you all very much. xxx

The saga continues with regards to the Restless Legs Syndrome (RLS) and it looks like I shan’t get my preferred brand until late on Friday – if then- as although the doctor I saw about it, (of course not my usual one), gave me the correct prescription, the Pharmacy made it up with the dreaded generic ones, from two different manufacturers to get the right number of tablets. I said they were not what the doctor ordered (ha ha) but it didn’t go down very well. In fact this particular dispenser made it clear she thought I was a nuisance and a fussy customer, in need of something stronger!!! I told her the reaction had been discussed with the big chief pharmacist the previous day and I had been advised to see my doctor, who was unavailable until 22nd, and that I had been given a prescription specifically for “R———” by another doctor and nothing else would be acceptable. I don’t think they speak the same language or haven’t been told the customer is always right. She couldn’t accept that something basically the same could cause a problem and lectured me about the generic drug which is the main ingredient in the tablets being identical. I had to tell her that it could be something in the coating, the colouring or casing. As if she didn’t already know that.
Anyway, big huffy sighs, um and ers, and then the final word that, " they would have to order it for me and there would be a delay."

Do other people have similar experiences? I can’t believe a harmless little old old lady like myself who leans over backwards to be polite, courteous, kind, tries to explain things carefully without going into hysterics, stands 4’ 11" and a bit , looks like a typical li’l ol’ Greatgranny and speaks in a whisper due to my breathing trouble could arouse such antagonism. It wasn’t just my imagination – honestly!
I guess I am a usurper of her authority in her eyes and I shall have to either send Roy down in future or go in disguise.
A Samurai warrior would be my ideal if I were a fighting female but I am not so I shall probably turn up on Friday afternoon, crawling on my hands and knees like a penitent and beg her for my prescription!

I dread having to complain about my now dead Leucothoe Scarletta and the 3 world’s first double flowered Mandevillas that are definitely not flourishing as they should, but at least it will not be frontal ding dong (I was going to put ’confrontation ’ but it looked a bit weird) as they were purchased via a Radio Times offer so a letter will have to suffice. Perhaps I have lost my green thumb along with all the other things that are going wrong with me.

Oh what a bore this woman is, get her off……………

Sleep – perchance to dream!

More blog posts by simplylyn

Previous post: Missing you -Missing me!

Next post: Life gets tedjus don' it?



Can't help laughing at the thought of you in a samurai warrior outfit attacking the pharmacist with a walking stick!

16 Jul, 2009


No how u feel simplylyn same thing happened to me with fluid tabs,ordered my script got tabs ok but wrong type.Tried to tell receptionist they weren`t rite ones!! I felt like doing few boxing roundsLol After all the fuss(not caused by me:~))) ) Blood pressure high (with not getting rite tabs)got rite tabs eventually.Oh the dread of taking medicationLol !!!!!!

16 Jul, 2009


We have the same sorts of problems over here too. It is quite a runaround to receive a non-generic medication.
Of course, simplylyn, if you didn't look quite so "threatening" I'm sure you would have no problems!! LOL

16 Jul, 2009


Lyn ~
May I suggest you obtain a written letter from your doctor, specifying that you MUST have a particular type of medication, and then you can keep that letter and show it each time you collect a prescription. Make a copy and keep it at home, just in case you should lose the original...
I hope this idea helps. xxx

Keep up the blogs ~much appreciated by the GoY members and especially the insomniacs. Lol. :o)

16 Jul, 2009


Oh, how I

16 Jul, 2009


the responses we sometimes get from people are rediculous. Ive had a very similar problem in the past. It simply was the coating on the new but same medication that made me feel constantly nauseas

you have every right to stamp your little feet and quietly demand what you are entitled too

x x x

16 Jul, 2009


or even loudly demand the right medication. i have a genuine asprin allergy and so many try to give me inappropriate pain killers. I even have a letter from the consultant listing banned medication. generics included.

peace in the garden at last.

16 Jul, 2009


You go girl, Its right to stand up for yourself. After my dummy throwing episode earlier this year my GP went to great lengths to explain to the pharmacist that ONLY the prescribed medication should be dispensed. She went on to explain (to me) that one particular tablet I take costs approx £2 each where as the generic equiverlent cost about 20p each. How can these generics be the same? and does a pharmacist have the right or qualifications to make the decision to exchange a prescription for a cheaper one.

Rant over, :~)))

Simplylin you were one of the first to show their understanding of my 'ups and downs' and you will always be welcome to have a rant here on GoY

16 Jul, 2009


Rant on sister.....

that sounded funny in my head

Taxi for Mookins

x x x

17 Jul, 2009


Mookins, If they have white coats on...........DON'T answer the door LOL

17 Jul, 2009


you have my sympathy on the problem with generic drugs, and the attitude of the pharmacist. I once had a pharmacist insist to me that the 20ml dose injection syringes she had in stock would be the same, effectively, as the 40ml ones I use. Fortunately, I don't care whether people generally like me or not, so was quite happy to be as insistent and firm as necessary to get what I knew was on the prescription, not what she felt like giving me. And I've had trouble with generics - my son once had hallucinations on a generic replacement for an anti histamine he'd been given - when I queried what could have caused this reaction, the pharmacist said it couldn't possibly have been the pills, they were all the same, but the doctor confessed that this sometimes does happen in some people in particular with the generic. The same? Yea, right, course they are - there has to be some difference, otherwise they'd not be classed as "generic" instead of the real thing. Can I suggest that you try to be more "rude" - after all, the squeaky wheel gets the oil!

20 Jul, 2009


she must of thought she was smarter than the doctor, someone needs to knock her down a peg, she had no right talking to you like that

20 Jul, 2009


Hi, I have had problems with generic drugs too. My husband is on methotrexate (rheumatoid arthritis) and was suffering pain a lot more than usual. he casually mentioned that these tabs were larger than usual. Methotrexate tabs are marked with m and 2.5 mgs. These were larger and blank, could have been anything!! The pharmacy said they had run out of mtx and these were the same thing. I told them about husbands painful 5 weeks and of course as mtx is also used in the treatment of cancer, it's not a drug to play around with. This was a well known pharmacy and they recently dispensed the generic ones again. I now use our boots pharmacy only.

26 Jul, 2009

Add a comment

Recent posts by simplylyn

Members who like this blog

  • Gardening with friends since
    20 May, 2009

  • Gardening with friends since
    4 Jan, 2009

  • Gardening with friends since
    13 Jun, 2009

  • Gardening with friends since
    21 Jun, 2009

  • Gardening with friends since
    16 Nov, 2008

  • Gardening with friends since
    29 Dec, 2008

  • Gardening with friends since
    22 Oct, 2008

  • Gardening with friends since
    7 Jul, 2009